MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926032400
Medical Device Problem Codes Bent (1059); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
It was reported that stent damage occurred.A guidezilla¿ ii guide extension catheter was positioned and then a 4.00x32mm synergy ii stent was inserted into the guidezilla.The stent became stuck on the heiloc transition point of the guidezilla ii and was damaged.Everything happened inside of the original guide catheter and everything was removed as one system with ease.There were no patient complications and the patient is doing fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr: a visual examination of the stent found that the stent had moved 15 mm from the proximal end of the distal markerband in a proximal direction over the polymer extrusion shaft.The stent struts were damaged and squashed.The damaged section of the crimped stent outer diameter was measured, the stent protector could not have fitted to cover the stent during the manufacturing process prior to sterile packaging.Stent damage most likely occurred due to interaction between the guidezilla and the stent.The balloon cones were reviewed and no issues were noted.Stent crimp markings were visible on the balloon body.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual examination of the bumper tip showed no signs of damage.A visual and tactile examination found no kinks along the hypotube shaft.A visual and tactile examination of the outer and mid-shaft polymer extrusion profile found no issues with the extrusion shaft.The bi-component bond showed no signs of damage or strain.No other issues were identified during the product analysis.The investigation conclusion is caused by other device as another device/drug/subsequent procedure caused the complaint event.(b)(4).
 
Event or Problem Description

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6963023
Report Number2134265-2017-10122
Device Sequence Number1549883
Product Code NIQ
UDI-Device Identifier08714729840374
UDI-Public08714729840374
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2017
Device Model NumberH7493926032400
Device Catalogue Number39260-3240
Device Lot Number0019834093
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2017
Initial Date Received by Manufacturer 09/27/2017
Supplement Date Received by Manufacturer10/31/2017
Initial Report FDA Received Date10/19/2017
Supplement Report FDA Received Date11/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1